| Catalog Number |
SBC92114UG |
| Medical Device Problem Code |
Crack (1135)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/22/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).Information regarding patient identifier, date of birth, age, sex, gender, weight, race, and ethnicity were not provided.Section e.1: the initial reporter phone is not available / reported.Section h.3: the device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (31534052) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no internal actions related to device manufacture or inspection.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by johnson & johnson medtech, or its employees that the report constitutes an admission that the product, johnson & johnson medtech, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Event or Problem Description
The healthcare professional reported that during a mechanical thrombectomy procedure to treat an ischemic stroke, the cereglide 92 catheter system (sbc92114ug / 31534052) was flushed appropriately.The cereglide 92 and innerglide 9 were inserted into the patient through an 8f long guide sheath (unspecified brand).After removing the innerglide 9, the cereglide 92 was flushed with saline, and it was reported that ¿saline squirted back out from hub.¿ a small crack was noted in the clear plastic hub portion of the catheter.The system was removed.A new cereglide 92 and innerglide 9 were opened and used in the procedure without incident.The procedure was successfully completed without any delay and without any negative impact on the patient.On 05-may-2025, additional information was received.Per the information, the procedure was targeting the right middle cerebral artery (mca).Nothing unusual was noted about the device prior to use.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product analysis lab received the complaint device on 16-jun-2025.A supplemental 3500a report will be submitted once the product investigation has been completed.Updated sections: the manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.The complaint product was returned and received for evaluation and analysis.The investigation is documented below.Investigation summary: a non-sterile cereglide 92 catheter system was received contained in the decontamination pouch.Visual inspection was performed.The catheter hub was confirmed to be fractured.No other damages were found on the device.Microscopic inspection was performed.Under magnification, it was noted that the hub had been subjected to force, which caused the outer plastic layer to fracture, resulting in device leakage.The issue reported that the hub of the catheter became cracked was confirmed based on the appearance of the hub.Hub damage during attachment / removal of hemostasis valve is a potential failure mode that can result from the handling of hemostasis valve and hub; difficulty advancing the microcatheter during its insertion into the catheter can result from setup of continuous flush, which may result in excessive force applied, causing device damage.Devices undergo 100% inspection during hub injection molding process.Thus, it is not likely that the device left the facility in a damaged condition; intra-operative factors may have contributed to the issue reported, however, with the amount of information available, a root cause cannot be established.A review of manufacturing documentation associated with this lot (31534052) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no internal actions related to device manufacture or inspection.As part of johnson & johnson medtech quality process, all devices are manufactured, inspected, and released to approved specifications.Although no conclusion could be reached as to the cause of the event reported, the instruction for use (ifu) contains the following precautions: before removing the intermediate catheter from the packaging hoop dispenser, rotate the luer on the packaging hoop 90 degrees.Gently remove the catheter and accessories from the hoop and inspect prior to use to verify that they are undamaged.Caution: do not use a catheter that has been damaged in any way.If damage is detected, replace with another large bore catheter that is not damaged.Do not advance or withdraw an intravascular device against resistance until the cause of the resistance is determined by fluoroscopy.Movement of the device against resistance could damage the device or cause patient injury.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Updated sections: the manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.